Rhode Island, 2012Heavy Snow in Rhode Island, December 29 to 30, 2012
December 29 to 30, 2012 · NWS BOX · 6 events in 6 counties and zones
A rapidly intensifying low moved out of the mid-Atlantic, passing southeast of Southern New England. This spread heavy snow across much of Southern New England, resulting in six to twelve inches of snow across the area.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A rapidly intensifying low moved out of the mid-Atlantic, passing southeast of Southern New England. This spread heavy snow across much of Southern New England, resulting in six to twelve inches of snow across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Dec 29, 3:45 PM EST, 15 minutes earlier.
Area forecast discussion, Dec 29, 3:45 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EST SAT DEC 29 2012
.SYNOPSIS...
A RAPIDLY INTENSIFYING COASTAL STORM WILL BRING A SIGNIFICANT
SNOWFALL TO MOST OF THE REGION TONIGHT. AS THE STORM EXITS
SUNDAY...DRY BUT BLUSTERY AND COLD WEATHER FOLLOWS. THE WEATHER
PATTERN FOR NEXT WEEK WILL LIKELY FEATURE COLDER THAN NORMAL
TEMPERATURES ESPECIALLY MID TO LATE NEXT WEEK ALONG WITH MAINLY DRY
CONDITIONS.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
***A SHORT DURATION BUT HIGH IMPACT SNOWSTORM THROUGH LATE TONIGHT
AND TRAVEL IS NOT RECOMMENDED***
ALL THE INGREDIENTS ARE COMING TOGETHER FOR A SIGNIFICANT WINTER
STORM ACROSS SOUTHERN NEW ENGLAND. LOW PRESSURE WAS IN THE EARLY
STAGES OF BOMBING OFF THE VIRGINIA COAST AND HAVE NOTED SOME
LIGHTNING STRIKES OVER THE PAST HOUR. IN FACT...THE LOW PRESSURE
SYSTEM WILL UNDERGO BOMBOGENESIS DROPPING NEARLY 25 MB IN 12 HOURS!
THIS IS A CLASSIC SETUP FOR A HEAVY SNOWFALL ACROSS SOUTHERN NEW
ENGLAND. THE WORST CONDITIONS WILL PROBABLY BE FROM AROUND 5 PM
UNTIL MIDNIGHT. SO A SHORT DURATION BUT HIGH IMPACT STORM IS
EXPECTED.
GIVEN ALL THE ABOVE FACTORS...HAVE EXPANDED WINTER STORM WARNINGS
SEVERAL COUNTIES FURTHER NORTHWEST. EVEN THOUGH QPF WILL BE LOWER
ACROSS THE INTERIOR...SNOW RATIOS WILL BE HIGHER AND SHOULD BE
ENOUGH FOR MARGINAL WINTER STORM WARNING CRITERIA. SNOWFALL
ACCUMULATIONS OF 4 TO 8 INCHES ARE ANTICIPATED FROM SOUTHERN
NH/SOUTHWEST AND CENTRAL MA...AS WELL AS NORTHERN CT. THE LATEST
TRENDS OVER THE PAST 24 HOURS HAVE BEEN TO INCREASE QPF AND PLACE IT
FURTHER NORTHWEST WITH THE RAPID INTENSIFYING STORM. FEEL THAT THE
UPGRADE TO A WARNING IS THE BEST MOVE AT THIS TIME. LATEST RADAR
IMAGERY AND MESOSCALE MODELS SUPPORT THESE AMOUNTS.
THE WORST OF THE STORM LOOKS TO HIT INTERIOR RHODE ISLAND/SOUTHEAST
MA. GIVEN THE RAPID INTENSIFICATION OF THE LOW PRESSURE SYSTEM A
VERY STRONG DEFORMATION ZONE SHOULD DEVELOP. SNOW GROWTH IS QUITE
IMPRESSIVE...WITH THE NAM INDICATING 30 TO 50 MB/S OF LIFT ROUGHLY
BETWEEN 5 PM AND MIDNIGHT. THIS IS SUPPORTIVE OF 2 INCH PER HOW
SNOWFALL RATES AND CAN/T EVEN RULE OUT A CLAP OR TWO OF THUNDER. IT
APPEARS THERE SHOULD BE A SWATH OF 6 TO 12 INCHES OF SNOW ACROSS
INTERIOR RHODE ISLAND/INTERIOR SOUTHEAST MA. IT SHOULD BE COLD
ENOUGH FOR MAINLY SNOW IN THIS REGION AND MAY SEE A COASTAL FRONT
SETUP...WHICH WOULD HELP IN THE HIGHER AMOUNTS. ACROSS THE
IMMEDIATE COAST...ENOUGH OF A MARINE LAYER AND MARGINAL 925 MB
TEMPERATURES MAY SUPPORT A MIXTURE FOR A TIME THROUGH EARLY THIS
EVENING CUTTING DOWN ON ACCUMULATIONS A BIT. THE OTHER THING WILL
HAVE TO KEEP AN EYE ON IS FOR A BAND OF WET SNOW IN THIS REGION TO
RESULT IN SOME DOWNED TREE LIMBS/ISOLATED POWER OUTAGES.
ACROSS THE CAPE AND ISLANDS...IT LOOKS WARM ENOUGH FOR MUCH OF THE
PRECIPITATION TO FALL AS RAIN THROUGH EARLY EVENING. HOWEVER...AS
THE LOW BOMBS OUT THEY WILL LIKELY TURN TO A PERIOD OF SNOW
PARTICULARLY ACROSS THE UPPER CAPE. THAT IS THE BEST CHANCE FOR
SEEING SEVERAL INCHES OF SNOW. CAN/T RULE OUT A SLOPPY INCH OR SO
ACROSS THE OUTER-CAPE/NANTUCKET...BUT THAT WILL DEPEND UPON HOW MUCH
MOISTURE IS LEFT OF THE BACKSIDE.
UNCERTAINTIES... LIKE ANY WINTER STORM THERE ARE A FEW THINGS THAT
WILL NEED TO BE CLOSELY MONITORED.
(1) WE DID UPGRADE TO WINTER STORM WARNINGS ACROSS A GOOD CHUNK OF
THE INTERIOR...BASED ON THE MESOSCALE MODELS AND LATEST RADAR
IMAGERY. HOWEVER...AS THE COASTAL UNDERGOES BOMBOGENESIS IT COULD
BRING AN END TO THE SNOW EARLIER THAN ANTICIPATED ACROSS THE
INTERIOR. IF THIS OCCURS...OUR SNOWFALL AMOUNTS MAY BE OVERDONE IN
THIS AREA.
(2) THE EXACT PLACEMENT OF THE RAIN/SNOW LINE ACROSS THE FAR
SOUTHEAST NEW ENGLAND COAST IS UNCERTAIN. SNOW ACCUMULATIONS MAY
END UP HIGHER OR LOWER THAN FORECAST ALONG THE IMMEDIATE SOUTH
COAST/COASTAL PLYMOUTH COUNTY AND THE UPPER CAPE DEPENDING ON THE
EXACT THERMAL STRUCTURE. SOUNDINGS SHOW CONDITIONS BECOMING
ISOTHERMAL...SO AN HOUR OR TWO DIFFERENCE IN THE CHANGE OVER TO SNOW
WILL MAKE A BIG DIFFERENCE IN ACCUMULATIONS.
(3) EVEN HIGH RESOLUTION MODELS MAY BE OFF WITH THE EXACT PLACEMENT
OF HEAVIEST SNOW. THIS WILL DEPEND ON VERY MESOSCALE FEATURES SUCH
AS EXACT LOCATIONS OF COASTAL FRONT AND HOW FAR WEST THE INTENSE QPF
FIELD MAKES IT. THE HEAVIEST SNOWFALL COULD END UP FURTHER
NORTHWEST/SOUTHEAST THAN WE HAVE DEPICTED IN OUR FORECAST.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
SHORT RANGE MODELS IN GOOD AGREEMENT THIS MORNING AS THE LOW WILL
MOVE OFF THE MID ATLC COAST THEN WILL RAPIDLY DEVELOPING AS IT
QUICKLY MOVES NE...PASSING CLOSE TO THE 40/70 BENCHMARK TONIGHT.
THIS MORNING/S 00Z AND ESPECIALLY THE 06Z NAM RUNS WERE VERY
CONCERNING...AS THESE RUNS BOMB THE SYSTEM OUT AS IT MOVES BY...
COMING JUST INSIDE THE BENCHMARK AND SLOWING THE SYSTEM DOWN JUST
A BIT. ALSO...BOTH THE NAM AND ECMWF HAVE BIG SLUG OF QPF MOVING
ACROSS. FORECAST QPF ON ORDER OF AROUND 1/2 INCH ACROSS S NH/W
MA/N CENTRAL CT TO 1.5 INCHES ACROSS S COASTAL MA...CAPE COD AND
THE ISLANDS THROUGH TONIGHT.
SO...THE BIG QUESTION IS...HOW MUCH SNOW WILL FALL. WITH THE LOW
S OF THE REGION...MOST OF THE PRECIP WILL BE IN THE FORM OF SNOW.
USING PARTIAL THICKNESSES...LOOKS LIKE A GENERAL 4-8 INCH SWATH
ACROSS CENTRAL AND EASTERN MA/RI INTO NE CT. OUTSIDE
THERE...EXPECT 3-6 INCHES EXCEPT LOWER AMOUNTS ALONG THE S COAST.
NEXT QUESTION...THE RAIN/SNOW LINE. WITH THE INCREASING NE WINDS
AS THE LOW STRENGTHENS...EXPECT RAIN/SNOW LINE TO RUN ALONG THE S
COAST...THEN MAY SLIP INTO SOUTHERN BRISTOL AND PLYMOUTH COUNTIES
POSSIBLY AS FAR NORTH AS A TAUNTON TO PLYMOUTH LINE FOR A TIME THIS
AFTERNOON. APPEARS THAT THE BULLSEYE FOR HIGHEST SNOW AMOUNTS WILL
OCCUR FROM NE CT/N RI INTO INTERIOR SE MA. WOULD NOT BE SURPRISED
TO SEE SOME LOCALES RECEIVING MORE THAN 8 INCHES.
BASED ON ALL THIS...HAVE ISSUED WINTER STORM WARNINGS AS FAR N AS
NE MA /ESSEX COUNTY/ THEN THROUGH MIDDLESEX AND SOUTHERN WORCESTER
COUNTY TO WINDHAM COUNTY CT. ELSEWHERE...WINTER WEATHER ADVISORIES
CONTINUE FOR REMAINDER OF REGION EXCEPT NANTUCKET AND MARTHAS
VINEYARD WHERE PRECIP WILL BE MAINLY RAIN...HEAVY AT TIMES. DID
KEEP BLOCK ISLAND IN THE ADVISORY AS IT
TONIGHT...LOW PRES CONTINUES TO BECOME VERY INTENSE AS IT MOVES
TOWARD THE GULF OF MAINE. APPEARS WORST PART OF THE STORM WILL
OCCUR BETWEEN 00Z-06Z SUNDAY WITH HIGHEST QPF AND STRONGEST
DEEPENING S OF NEW ENGLAND OCCURRING AROUND THAT TIMEFRAME. LOOKS
LIKE SOME HEAVY BANDS WILL DEVELOP WITHIN EXCELLENT SNOW GROWTH
REGION ACROSS N RI/INTERIOR SE MA. WINDS WILL BACK TO N-NW AND
START TO INCREASE ESPECIALLY ACROSS E COASTAL AREAS AFTER
MIDNIGHT. PRECIP MAY START TAPERING OFF AROUND OR AFTER 06Z ACROSS
THE CT VALLEY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
*** COLDER THAN NORMAL TEMPS ESPECIALLY MID TO LATE NEXT WEEK ***
SYNOPSIS...TREND WILL BE FOR COLDER THAN NORMAL TEMPS ESPECIALLY
MID TO LATE NEXT WEEK AS POLAR VORTEX BECOMES ANCHORED OVER
SOUTHERN QUEBEC. THIS WILL SHIFT THE STORM TRACK SOUTH OF NEW
ENGLAND AND PRECLUDE ANY LARGE QPF EVENTS FOR THE NORTHEAST.
SUNDAY...LEFTOVER SNOW SHOWERS/FLURRIES SUN MORNING IN THE MOIST
CYCLONIC FLOW BEHIND DEPARTING LOW. HOWEVER SUNSHINE SHOULD
DEVELOP DURING THE AFTN AS THE COLUMN DRIES. VERY WINDY WITH NW
WINDS GUSTING UP TO 30 TO 40 MPH. SO THESE WIND SPEEDS WILL
COMBINE WITH HIGHS ONLY IN THE U20S AND L30S TO YIELD WIND CHILLS
IN THE TEENS.
MON/NEW YEARS EVE...QUIET WEATHER WITH RIDGE MOVING OVER THE AREA.
WINDS RELAX ALTHOUGH AIRMASS REMAINS CHILLY WITH HIGHS IN THE 30S.
CLOUDS WILL BE ON THE INCREASE NEW YEARS EVE NIGHT AS SOME MOISTURE
STREAMS AHEAD OF NEXT SHORT WAVE AND COLD FRONT. COULD BE A FEW
FLURRIES OTHERWISE DRY CONDITIONS WILL PREVAIL.
TUE...POLAR FRONT SWEEPS ACROSS THE AREA. LIMITED MOISTURE WITH
THIS BOUNDARY SO OTHER THAN SOME FLURRIES DRY WEATHER SHOULD
PREVAIL. MUCH COLDER BEHIND THE FRONT FOR LATER TUE/TUE NIGHT.
WED...QUIET WEATHER PREVAILS AS SOUTHERN NEW ENGLAND IS IN
BETWEEN DEPARTING FRONT AND ANOTHER POLAR FRONT APPROACHING FROM
THE NORTHWEST.
THU/FRI...NEXT POLAR FRONT SLATED TO CROSS THE REGION DURING LATE
WEEK. AGAIN NOT MUCH MOISTURE ASSOCIATED WITH THIS BOUNDARY SO
MAINLY DRY WEATHER PREVAILS WITH A REINFORCING SURGE OF COLD AIR.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
OVERVIEW...HIGH CONFIDENCE IN CONDITIONS TONIGHT BUT LOWER
CONFIDENCE ON EXACT TIMING. MODERATE TO HEAVY SNOWFALL WILL RESULT
IN CONDITIONS LOWERING TO LIFR TO IFR THRESHOLDS ACROSS MOST
LOCATIONS BY EARLY EVENING. THE WORST CONDITIONS WILL BE THROUGH
MIDNIGHT...WITH CONDITIONS IMPROVING THEREAFTER. MAINLY VFR
CONDITIONS ARE ANTICIPATED BY 12Z SUNDAY.
KBOS TAF...HIGH CONFIDENCE IN CONDITIONS BUT LOWER CONFIDENCE IN
EXACT TIMING. HEAVIEST SNOW BETWEEN 5 PM AND MIDNIGHT.
KBDL TAF...HIGH CONFIDENCE IN CONDITIONS BUT LOWER CONFIDENCE IN
EXACT TIMING. HEAVIEST SNOW FROM 4 PM UNTIL 10 PM.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
FORECAST CONFIDENCE MODERATE TO HIGH FOR THIS PERIOD.
SUNDAY...ANY LEFTOVER IFR/MVFR EARLY WILL TREND TO VFR. GUSTY NNW
WINDS.
MONDAY THROUGH WEDNESDAY...VFR LIKELY WITH GUSTY NNW WINDS TUE/WED.
&&
.MARINE...
HIGH CONFIDENCE TONIGHT.
STORM WARNINGS CONTINUE FOR THE EASTERN OUTER-WATERS AS COASTAL LOW
PRESSURE UNDERGOES BOMBOGENESIS. MAINLY GALE FORCE WIND GUSTS
ACROSS MOST OF THE OTHER WATERS. SEAS ARE EXPECTED TO BUILD TO
AROUND 15 FEET ACROSS THE EASTERN OUTER-WATERS LATE AND WNA GUIDANCE
IS LIKELY UNDERDONE.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
MODERATE TO HIGH CONFIDENCE THIS PERIOD.
SUNDAY...GALE CENTER TRACKS INTO THE MARITIMES WITH NNW GALES
POSSIBLE ACROSS THE NEW ENGLAND WATERS. VSBY IMPROVES WITH PRECIP
MOVING OFFSHORE.
MONDAY-TUESDAY...DIMINISHING WIND MON AS A RIDGE OF HIGH PRESSURE
MOVES OVER NEW ENGLAND. COULD ALSO SEE A BRIEF PERIOD OF GALE
FORCE GUSTS WITH THE PASSAGE OF A POLAR FRONT TUESDAY.
WEDNESDAY...WINDS DIMINISH AS POLAR FRONT MOVES WELL OFFSHORE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL 7 AM EST SUNDAY FOR CTZ004.
WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR CTZ002-003.
MA...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR MAZ002-003-
022.
WINTER STORM WARNING UNTIL 7 AM EST SUNDAY FOR MAZ005>007-
012>021.
WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR MAZ004-008>011-
026.
WIND ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST SUNDAY FOR
MAZ022-024.
NH...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR NHZ011.
WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR NHZ012-015.
RI...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR RIZ008.
WINTER STORM WARNING UNTIL 7 AM EST SUNDAY FOR RIZ001>007.
MARINE...GALE WARNING FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY FOR
ANZ231>234-251.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY
FOR ANZ230-236.
GALE WARNING FROM 10 AM TO 7 PM EST SUNDAY FOR ANZ235-237.
STORM WARNING FROM 7 PM THIS EVENING TO 5 AM EST SUNDAY FOR
ANZ250-254-255.
GALE WARNING UNTIL 7 PM EST SUNDAY FOR ANZ256.
&&
SYNOPSIS...FRANK/EVT
NEAR TERM...FRANK
SHORT TERM...EVT
LONG TERM...NOCERA
AVIATION...FRANK/NOCERA
MARINE...FRANK/NOCERAHazardous weather outlook, Dec 29, 2:32 PM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
232 PM EST SAT DEC 29 2012
CTZ002-003-MAZ004-008>011-026-NHZ012-015-301945-
HARTFORD CT-TOLLAND CT-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
232 PM EST SAT DEC 29 2012
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ004-MAZ005>007-012>021-RIZ001>007-301945-
WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
232 PM EST SAT DEC 29 2012
...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ002-003-NHZ011-301945-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CHESHIRE NH-
232 PM EST SAT DEC 29 2012
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ024-301945-
NANTUCKET MA-
232 PM EST SAT DEC 29 2012
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
A MIX OF RAIN AND SNOW THIS AFTERNOON AND TONIGHT WILL ACCUMULATE
1 TO 3 INCHES. IF THE CHANGEOVER THE SNOW OCCURS SOONER THAN
EXPECTED HEAVIER SNOW AMOUNTS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ023-301945-
DUKES MA-
232 PM EST SAT DEC 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A MIX OF RAIN AND SNOW THIS AFTERNOON AND TONIGHT WILL ACCUMULATE
1 TO 3 INCHES. IF THE CHANGEOVER THE SNOW OCCURS SOONER THAN
EXPECTED HEAVIER SNOW AMOUNTS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ022-301945-
BARNSTABLE MA-
232 PM EST SAT DEC 29 2012
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
RIZ008-301945-
BLOCK ISLAND RI-
232 PM EST SAT DEC 29 2012
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ250-254-255-301945-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
232 PM EST SAT DEC 29 2012
...STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ256-301945-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
232 PM EST SAT DEC 29 2012
...GALE WARNING IN EFFECT UNTIL 7 PM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ231>234-251-301945-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
MASSACHUSETTS BAY AND IPSWICH BAY-
232 PM EST SAT DEC 29 2012
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
LOW PROBABILITY OF NORTHEAST GALES TONIGHT AS LOW PRESSURE RAPIDLY
INTENSIFIES SOUTHEAST OF CAPE COD.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ235-237-301945-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
232 PM EST SAT DEC 29 2012
...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LOW PROBABILITY OF NORTHEAST GALES TONIGHT AS LOW PRESSURE RAPIDLY
INTENSIFIES SOUTHEAST OF CAPE COD.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-236-301945-
BOSTON HARBOR-NARRAGANSETT BAY-
232 PM EST SAT DEC 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LOW PROBABILITY OF NORTHEAST GALES TONIGHT AS LOW PRESSURE RAPIDLY
INTENSIFIES SOUTHEAST OF CAPE COD.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Snow, Northwest Providence
- When
- December 29, 4:00 PM EST to December 30, 12:00 PM EST
- Where
- Northwest Providence forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
Snowfall totals between eight and thirteen inches were reported in northwest Providence County.
Heavy Snow, Southeast Providence
- When
- December 29, 4:00 PM EST to December 30, 12:00 PM EST
- Where
- Southeast Providence forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
Snowfall totals between eight and ten inches were reported in southeast Providence County.
Heavy Snow, Western Kent
- When
- December 29, 4:00 PM EST to December 30, 12:00 PM EST
- Where
- Western Kent forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.673, -71.579 (the zone’s center; the record gives no point)
Snowfall totals between eight and ten inches were reported in western Kent County.
Heavy Snow, Eastern Kent
- When
- December 29, 4:00 PM EST to December 30, 12:00 PM EST
- Where
- Eastern Kent forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.673, -71.579 (the zone’s center; the record gives no point)
Snowfall totals between eight and eleven inches were reported in eastern Kent County.
Heavy Snow, Washington
- When
- December 29, 4:00 PM EST to December 30, 12:00 PM EST
- Where
- Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.397, -71.620 (the zone’s center; the record gives no point)
Snowfall totals between six and eight inches were reported in Washington County.
Heavy Snow, Newport
- When
- December 29, 4:00 PM EST to December 30, 12:00 PM EST
- Where
- Newport forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.500, -71.281 (the zone’s center; the record gives no point)
Snowfall between five and eight inches were reported in Newport County.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Vermont, December 29 to 30, 2012$60,000 · 6 events
- Winter Weather in New York, December 29 to 30, 201227 events
- Winter Weather in Indiana, December 29, 20123 injured · 1 event
- Winter Weather in Pennsylvania, December 29, 201213 events
- Heavy Snow in Massachusetts, December 29 to 30, 2012$8,000 · 11 events
- Heavy Snow and Winter Weather in Ohio, December 29, 20129 events
- Heavy Snow and Winter Weather in Connecticut, December 29, 20128 events
- Winter Weather in Tennessee, December 29 to 30, 20128 events
- Heavy Snow in Maine, December 29 to 30, 20128 events
- Winter Weather in North Carolina, December 29 to 30, 20128 events
- Winter Weather in New Jersey, December 29, 20127 events
- Winter Storm in New York, December 29 to 30, 20127 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427036, 427038, 427039, 427040, 427041, 427042.